Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 118, NWS Milwaukee, WI

August 20, 2011Green County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 20, 2011, 7:58 AM CDT for Green County, Rock County, Wisconsin. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2011, 7:58 AM CDT (12:58 UTC)
Expired
Aug 20, 2011, 8:45 AM CDT
In force
47 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

Counties Green County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 72 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 8:07 AM CDTHAIL 0.759 Wnw Beloit, WISMALL BRANCHES AND LEAVES DOWN. DIME SIZE HAIL COVERED THE GROUND IN AREAS. 0.90 INCHES OF RAINFALL.
Aug 20, 8:10 AM CDTHAIL 13 Ese Newark, WIPEA TO QUARTER SIZE HAIL. ACCUMULATED UP TO 6 INCHES. TIME ESTIMATED.
Aug 20, 8:10 AM CDTHAIL 1.251 Sse Newark, WIQUARTER TO HALF DOLLAR SIZED HAIL. THE WIND DRIVEN HAIL SHREDDED LEAVES OFF OF THE TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS53 KMKX 201258
SVRMKX
WIC045-105-201345-
/O.NEW.KMKX.SV.W.0118.110820T1258Z-110820T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
758 AM CDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 845 AM CDT

* AT 750 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
  TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED NEAR BRODHEAD...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELOIT...ORFORDVILLE...JANESVILLE AIRPORT...NEWARK...HANOVER...
  AFTON...SHOPIERE AND TIFFANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4250 8946 4264 8944 4264 8890 4249 8890
TIME...MOT...LOC 1258Z 276DEG 24KT 4255 8932
WIND...HAIL 60MPH 2.50IN

$$
3 follow-up statements
490 
WWUS53 KMKX 201309
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 AM CDT SAT AUG 20 2011

WIC045-201319-
/O.CAN.KMKX.SV.W.0118.000000T0000Z-110820T1345Z/
GREEN WI-
809 AM CDT SAT AUG 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4250 8936 4264 8935 4264 8890 4249 8890
TIME...MOT...LOC 1309Z 276DEG 26KT 4255 8922

$$

WIC105-201345-
/O.CON.KMKX.SV.W.0118.000000T0000Z-110820T1345Z/
ROCK WI-
809 AM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ROCK
COUNTY UNTIL 845 AM CDT...

AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 5 MILES SOUTH OF ORFORDVILLE...OR 7 MILES SOUTHEAST
OF BRODHEAD...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JANESVILLE AIRPORT AROUND 825 AM CDT.
  BELOIT AROUND 830 AM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE AFTON...
SHOPIERE AND TIFFANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4250 8936 4264 8935 4264 8890 4249 8890
TIME...MOT...LOC 1309Z 276DEG 26KT 4255 8922
WIND...HAIL 60MPH 2.50IN

$$

WOOD
606 
WWUS53 KMKX 201323
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
823 AM CDT SAT AUG 20 2011

WIC105-201345-
/O.CON.KMKX.SV.W.0118.000000T0000Z-110820T1345Z/
ROCK WI-
823 AM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ROCK 
COUNTY UNTIL 845 AM CDT...

AT 818 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR SOUTH BELOIT...MOVING EAST AT 35 MPH.

IN ADDITION...AT 810 AM CDT...QUARTER TO HALF DOLLAR SIZE HAIL WAS 
REPORTED 1 MILE SOUTH SOUTHEAST OF NEWARK WITH THIS STORM. THE WIND 
DRIVEN HAIL SHREDDED LEAVES OFF OF THE TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH 
CENTRAL ROCK COUNTY...INCLUDING THE FOLLOWING LOCATIONS...SHOPIERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4250 8922 4264 8918 4264 8890 4249 8890
TIME...MOT...LOC 1321Z 275DEG 32KT 4251 8907
WIND...HAIL 60MPH 2.50IN

$$

WOOD
817 
WWUS53 KMKX 201341
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
841 AM CDT SAT AUG 20 2011

WIC105-201351-
/O.EXP.KMKX.SV.W.0118.000000T0000Z-110820T1345Z/
ROCK WI-
841 AM CDT SAT AUG 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROCK COUNTY WILL
EXPIRE AT 845 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4250 8922 4264 8918 4264 8890 4249 8890
TIME...MOT...LOC 1341Z 275DEG 32KT 4249 8883

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:29 AM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Aug 20, 3:29 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 AM CDT SAT AUG 20 2011

.VERY SHORT TERM...

TODAY-FORECAST CONFIDENCE HIGH

FRONT GRADUALLY DROPPING SOUTH AS DECENT POTENTIAL VORTICITY
ADVECTION SETS UP IN WEST EAST BAND (REFERENCE GFS PV1.5 LEVEL).
WARM ADVECTION AND MODEST FRONTOGENESIS HELP THE PROCESS.  JUST
ABOUT EVERY MODEL PRODUCES 0.25 TO 0.75" OF QPF TODAY OVER SOUTHERN
3/4 OF CWA SO WENT CATEGORICAL OVER A LARGE AREA.

SHOWALTERS OF ABOUT -2 TO -3 SUGGEST THUNDERSTORMS SOUTHERN HALF BUT
IT MIGHT NOT THUNDER IN THE FAR NORTH.

CONVECTION DEVELOPING QUICKLY OVER NORTHERN IOWA...WITH ECMWF AND
GFS HAVING BEST HANDLE ON SITUATION WHILE NAM A BIT SLOW TO REACT
BUT EVENTUALLY SEEMS TO GET IT RIGHT.

DUE TO CLOUDS AND PRECIPITATION...WENT WITH CONSENSUS OF RAW MODEL
GUIDANCE WHICH HOLDS THE TEMPERATURES LOWER THAN MOS...WHICH SEEMS
TOO WARM.

TONIGHT-FORECAST CONFIDENCE HIGH

PRECIPITATION QUICKLY EXITS LATE THIS AFTERNOON WEST AND EARLY
EVENING FAR EAST...WITH NORTHWEST FLOW AND COLD ADVECTION KICKING
IN.  ENOUGH MIXING TO REDUCE FOG THREAT MOST OF THE NIGHT BUT THE
TYPICAL WISCONSIN RIVER VALLEY DEVELOPMENT LATE SEEMS PLAUSIBLE.

.SHORT TERM...

SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE LOW.

WE WILL TRANSITION INTO A NORTHWEST FLOW PATTERN ON SUN...WITH WI ON
THE NORTHERN FRINGE OF SURFACE HIGH PRESSURE. THIS PATTERN BRINGS
GREAT UNCERTAINTY IN THE PROBABILITY OF PRECIPITATION FROM SUNDAY
THROUGH TUESDAY NIGHT.

INTERESTING JET STREAM PATTERN SUN THROUGH TUE...WHERE THE 250MB
POLAR JET DIPS DOWN FROM MANITOBA INTO WI AND LOWER MI...AND THE
250MB SUBTROPICAL JET HAS A RIDGE OUT WEST WITH A MAXIMA FROM SW
IOWA THROUGH SOUTHERN IL. THE JETS BECOME CLOSE TOGETHER AND
PARALLEL OVER SOUTHERN WI DURING THIS TIME PERIOD. AT THE SAME
TIME...THERE IS NOT TOO MUCH GOING ON WITH 500MB VORTICITY MAXIMA
ACROSS THE MIDWEST. OMEGA VALUES ARE NOT VERY HIGH EITHER.

MODEL SNDGS SHOW VERY HIGH BULK 0-6KM SHEAR WITH THIS WEATHER
PATTERN. HOWEVER...STEEP LOW LEVEL LAPSE RATES DO SUPPORT WEAK MID
LEVEL CAPE VALUES. THERE MAY BE JUST ENOUGH MOISTURE AND INSTABILITY
IN PLACE TO MENTION THE POSSIBILITY OF SHOWERS SUN AFTERNOON. LOW
CONFIDENCE ON WHERE HIGHEST POPS SHOULD BE WITHIN THE FORECAST AREA.
REMAINED CONSISTENT WITH GOING FCST AND KEPT SCHC POPS IN THE NORTH
HALF. IF SHOWERS DEVELOP...THEY SHOULD PROBABLY BE BRIEF AND
ISOLATED. ALTHOUGH THUNDER IS REMOTELY POSSIBLE...KEPT THE MENTION
OUT OF FCST DUE TO THE LOW PROBABILITY. A SIMILAR WEAK FORCING
PATTERN CONTINUES IN 00Z GFS AND 00Z ECMWF FOR MON...BUT OPTED TO
KEEP THE DRY FCST. LOW CONFIDENCE.

THE NEXT QUESTION IS WHEN WILL A SHORTWAVE MOVE ACROSS SOUTHERN WI
AND CAUSE ENOUGH FORCING TO BRING A ROUND OF THUNDERSTORMS. THE NAM
IS PERSISTENT IN BRINGING A SHORTWAVE ACROSS THE MIDWEST ON
MON...WHILE THE GFS AND CANADIAN BRING ONE ACROSS 24 HOURS LATER ON
TUE. THE 00Z ECMWF IS NOW IN LINE WITH THE SLOWER MODELS. KEPT
HIGHEST CHANCE POPS OVER THE FORECAST AREA TUE AND TUE NIGHT.

WARM AIR ADVECTION INTO SOUTHERN WI DURING THIS TIME PERIOD WILL
BRING INCREASING TEMPS...REACHING THE LOW TO MID 80S BY TUE
AFTERNOON.

.LONG TERM...

WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

ONCE THE SHORTWAVE TROUGH PASSES THROUGH SOUTHERN WI BY WED
AFTERNOON...LOW AND MID LEVEL HIGH PRESSURE BEGINS TO WEDGE INTO THE
UPPER MIDWEST. DRY WEATHER EXPECTED WED NIGHT THROUGH FRI. MAX TEMPS
EXPECTED AROUND 80.

&&

.AVIATION...

LOOKS LIKE PLENTY OF SHOWERS AND THUNDERSTORMS TODAY BUT WITH
PRIMARILY VFR CEILINGS.  BRIEF MVFR VISIBILITIES POSSIBLE IN HEAVIER
DOWNPOURS.

THINGS CLEAR OUT QUICKLY LATE THIS AFTERNOON IN KMSN AND THIS
EVENING IN THE SOUTHEAST WI TAF SITES...BUT ENOUGH MIXING WITH
NORTHWEST FLOW ANTICIPATED TO REDUCE THE RADIATION FOG THREAT LATE
TONIGHT.

&&

.MARINE...

SHOWERS AND THUNDERSTORMS TODAY BUT NOT EXPECTING UNUSUALLY GUSTY
WINDS WITH THE STORMS.

NORTHWEST FLOW KICKS IN LATER TONIGHT INTO SUNDAY BUT SPEEDS
PROBABLY UNDER 20 KNOTS SO DO NOT EXPECT SMALL CRAFT ADVISORY
CONDITIONS.

10 TO 15 KNOT SOUTH WINDS ANTICIPATED TUESDAY BUT MARGINAL FETCH
SHOULD KEEP WAVES BELOW SMALL CRAFT LEVELS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...13/MRC
VERY SHORT TERM/AVIATION/MARINE...02/JPC
Hazardous weather outlook, Aug 20, 4:26 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
426 AM CDT SAT AUG 20 2011

WIZ046-047-051-052-056>060-062>072-210930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
426 AM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS TODAY ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND TUESDAY NIGHT AS A
WARM FRONT MOVES TOWARD SOUTHERN WISCONSIN AND AGAIN WEDNESDAY AS
A COLD FRONT PUSHES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH NEXT WEEK.

LMZ643>646-210930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
426 AM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS TODAY ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND TUESDAY NIGHT AS A
WARM FRONT MOVES TOWARD LAKE MICHIGAN AND AGAIN WEDNESDAY AS
A COLD FRONT PUSHES THROUGH.

WWW.WEATHER.GOV/MKX

CRAVEN

In the hours before

Special weather statement, Aug 20, 5:45 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
545 AM CDT SAT AUG 20 2011

WIZ056-062-201145-
IOWA-SAUK-
545 AM CDT SAT AUG 20 2011

...STRONG THUNDERSTORM MOVING INTO NORTHERN IOWA COUNTY NEAR THE
WISCONSIN RIVER...

AT 537 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF DODGEVILLE...MOVING EAST AT
35 MPH.

PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF GOVERNOR DODGE STATE PARK BY 600 AM CDT...
  SPRING GREEN BY 610 AM CDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

CRAVEN
Special weather statement, Aug 20, 6:26 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
626 AM CDT SAT AUG 20 2011

WIZ062-063-201200-
DANE-IOWA-
626 AM CDT SAT AUG 20 2011

...STRONG THUNDERSTORM MOVING INTO EASTERN IOWA COUNTY...

AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF DODGEVILLE...MOVING EAST AT
25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BLUE MOUND STATE PARK BY 640 AM CDT...
  6 MILES SOUTH OF BLACK EARTH BY 650 AM CDT...
  MOUNT HOREB BY 655 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MRC
Special weather statement, Aug 20, 7:43 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
743 AM CDT SAT AUG 20 2011

WIZ068-069-201345-
GREEN-ROCK-
743 AM CDT SAT AUG 20 2011

...STRONG THUNDERSTORM MOVING INTO SOUTHEAST GREEN AND SOUTHWEST
ROCK COUNTIES...

AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF BRODHEAD...MOVING EAST AT 25
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.  A WIND GUST TO 39 MPH WAS MEASURED AT THE MONROE AIRPORT AT
735 AM.

* THE THUNDERSTORM WILL BE NEAR...
  BRODHEAD BY 800 AM CDT...
  ORFORDVILLE BY 815 AM CDT...
  FOOTVILLE BY 820 AM CDT...
  JANESVILLE AIRPORT BY 840 AM CDT...
  DOWNTOWN JANESVILLE BY 845 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

CRAVEN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:59 AM CDTSpecial Marine WarningMKX106 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.